Clozapine-induced, dilated cardiomyopathy: a case reportReportar como inadecuado




Clozapine-induced, dilated cardiomyopathy: a case report - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

BMC Research Notes

, 10:338

First Online: 27 July 2017Received: 16 January 2017Accepted: 22 July 2017

Abstract

BackgroundClozapine is known to be a highly effective antipsychotic agent and additionally provides a significant reduction in suicide-risk and aggression. Clozapine-induced cardiomyopathy is a very rare but nonetheless dangerous side-effect, with an incidence of 0.02–0.1%, depending on the literature, and a mortality rate of up to 17.9%.

Case presentationWe report on the case of a 25 year-old patient, who was admitted for the evaluation of a potential electroconvulsive therapy due to persistent auditory hallucinations under clozapine. Shortly after admission he was found to be suffering from dilated cardiomyopathy, likely caused by his antipsychotic treatment.

ConclusionClozapine-induced cardiomyopathy should be taken into account when monitoring patients treated with this antipsychotic and regular electrocardiograms should be performed in order to detect possible alterations as soon as possible.

KeywordsClozapine Cardiomyopathy Side-effect Psychosis Schizophrenia Case report AbbreviationsECTelectroconvulsive therapy

ECGelectrocardiogram

ICDimplantable cardioverter-defibrillator

CRPC-reactive protein

Download fulltext PDF



Autor: Sarah Longhi - Stephan Heres

Fuente: https://link.springer.com/







Documentos relacionados